Hi, everyone. I'm DELIGHTED to report that after my fourth dose of Entyvio, my fecal calprotectin is down to 14 (the lowest it's ever been). I'm fully off steroids and slated to be teaching back in the classroom in the fall, and my kids are going back to in-person school after two years.
So far we've avoided COVID, but I expect it will get us at some point. I know there are LOTS of different opinions here, and I'm not keen to invite debate about
vaccinations, etc. (For the record, I'm going for my second booster next week, although I'm a little nervous about
it). Kiddos and I will mask, and my university may re-institute masking for everyone, but the kids' classmates and teachers are unlikely to be masked. One way or another, we're going to get sick this fall, and while Entyvio is gut specific, it's still suppressing immunity.
My question: some of you are excellent researchers, and I'd love to collate a list of best-practice advice for the likely event of the 'rona coming to my household. I've been combing the internet for high-quality medical research, but I'd love to hear about
your findings or your more integrative-inclined care providers' advice, as I'm not yet finding clear protocols.
Here's what I've found so far: a lot of the anti-inflammatory and antioxidant supplements we're already likely on are showing hopeful signs for covid, both as treatment and prophylaxis.
This includes supplements I'm already taking:
- curcumin: https://pubmed.ncbi.nlm.nih.gov/35057437/
- omega 3: https://www.ncbi.nlm.nih.gov/pmc/articles/pmc9012318/
- probiotics: https://www.ncbi.nlm.nih.gov/pmc/articles/pmc8781206/
I'm also intrigued by the research on:
- quercetin: https://www.ncbi.nlm.nih.gov/pmc/articles/pmc8573830/
- famotidine (Pepcid AC) as a histamine blocker: https://gut.bmj.com/content/71/5/879
So: what else have you found?
AND have you found protocols for what to take in combination and how much?
My concern about
a DIY approach to this is that my blood pressure is already quite low, and I worry about
the compounded effect of too many meds with anticoagulant or anti-inflammatory effects. Can you go too far in this direction?